MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4044
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a silverhawk btk atherectomy device with a 6fr non-medtronic sheath and 0.014 non-medtronic guidewire during treatment of an 80mm soft tissue cto (chronic total occlusion-100%) in the patient¿s mid right popliteal artery.Slight vessel calcification is reported.Artery diameter reported as 4mm.Ifu was followed.The vessel was not pre-dilated.It is reported that after running the device and pulled out of the body, a black string like substance was encountered coming out of the cutter window.The observed material appeared to be fibrous.Unclear if this was part of the device.The device was not wiped down between insertions.The cutter was inside housing when removed.When removed from patients, all parts of device were accounted for.The device was removed safely.A replacement hawk one device was opened to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the cutter returned in the housing at approx.0.6cm distal from the cutter window.The cutter retracts back to the cutter window when the cutter driver is powered on.Lots of plaque substance noted around and within the cutter window.An attempt to advance the cutter was made and the cutter will only advance to 0.6cm into the housing.Some light fibers noted within the cutter window.Visual inspection of the distal tip and metal assembly shows no damage.Image review two cine images were received from the customer.Cine 1: in this image, the silverhawk device appears to be within the target lesion and the distal tip is noted below what appears to be a ball of soft tissue.Cine 2: in both cine images provided by the customer it is hard to visualise an abnormality.A black circular shape is noted in the image which may be a soft tissue, but this cannot be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11929667
Report Number9612164-2021-02162
Device Sequence Number4381127
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model NumberP4044
Device Catalogue NumberP4044
Device Lot Number0010468763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR